Alert archive / North Carolina / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Newport/Morehead City, NC

November 16, 2025Greene County, Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this red flag warning at Nov 16, 2025, 1:14 AM EST for Greene County, Martin County, Pitt County, North Carolina. It took effect at Nov 16, 2025, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2025, 1:14 AM EST (06:14 UTC)
In effect from
Nov 16, 2025, 12:00 PM EST
Expired
Nov 16, 2025, 6:00 PM EST
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

Counties Greene County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 06:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS82 KMHX 160614
RFWMHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
114 AM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.Gusty winds, low relative humidities, ongoing drought, and a 
wind shift with a cold front are forecast this afternoon, leading 
to the potential for dangerous fire weather conditions.

NCZ029-044-079-161815-
/O.UPG.KMHX.FW.A.0002.251116T1600Z-251116T2300Z/
/O.NEW.KMHX.FW.W.0002.251116T1700Z-251116T2300Z/
Martin-Pitt-Greene-
114 AM EST Sun Nov 16 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A WIND SHIFT 
FOR PORTIONS OF THE COASTAL PLAIN OF EASTERN NORTH CAROLINA...

The National Weather Service in Newport/Morehead City has issued
a Red Flag Warning for gusty winds, low relative humidities, and 
a wind shift, which is in effect from noon today to 6 PM EST this 
evening. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 029 Martin, Fire Weather 
  Zone 044 Pitt and Fire Weather Zone 079 Greene.

* TIMING...From noon today to 6 PM EST this evening.

* WINDS...West 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 75.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
3 follow-up statements
850 
WWUS82 KMHX 160622
RFWMHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
122 AM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.Gusty winds, low relative humidities, ongoing drought, and a
wind shift with a cold front are forecast this afternoon, leading
to the potential for dangerous fire weather conditions.

NCZ029-044-079-161830-
/O.CON.KMHX.FW.W.0002.251116T1700Z-251116T2300Z/
Martin-Pitt-Greene-
122 AM EST Sun Nov 16 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A WIND
SHIFT FOR PORTIONS OF THE COASTAL PLAIN OF EASTERN NORTH
CAROLINA...

* AFFECTED AREA...Fire Weather Zone 029 Martin, Fire Weather 
  Zone 044 Pitt and Fire Weather Zone 079 Greene.

* TIMING...From noon today to 6 PM EST this evening.

* WINDS...Northwest 15 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 75.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
162 
WWUS82 KMHX 161814
RFWMHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
114 PM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON...

.Gusty winds, low relative humidities, ongoing drought, and a
wind shift with a cold front are forecast this afternoon, leading
to the potential for dangerous fire weather conditions.

NCZ029-044-079-162300-
/O.CON.KMHX.FW.W.0002.000000T0000Z-251116T2300Z/
Martin-Pitt-Greene-
114 PM EST Sun Nov 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND A WIND SHIFT FOR
PORTIONS OF THE COASTAL PLAIN OF EASTERN NORTH CAROLINA...

* AFFECTED AREA...Fire Weather Zone 029 Martin, Fire Weather 
  Zone 044 Pitt and Fire Weather Zone 079 Greene.

* TIMING...Until 6 PM EST this evening.

* WINDS...Northwest 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 29 percent.

* TEMPERATURES...Up to 75.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
231 
WWUS82 KMHX 162253
RFWMHX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
553 PM EST Sun Nov 16 2025

...DANGEROUS FIRE WEATHER CONDITIONS LESSEN TONIGHT...

While winds will remain breezy, an increase in relative humidity
after sunset will lessen the fire weather risk for the remainder
of this evening into tonight.

NCZ029-044-079-170000-
/O.EXP.KMHX.FW.W.0002.000000T0000Z-251116T2300Z/
Martin-Pitt-Greene-
553 PM EST Sun Nov 16 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

While breezy northeast winds will persist through the night,
relative humidities will increase to 35-45% with the loss of
daytime heating. This allows for the expiration of the Red Flag 
Warning at 6 PM EST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Nov 16, 12:48 AM EST, 26 minutes earlier.

Area forecast discussion, Nov 16, 12:48 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1248 AM EST Sun Nov 16 2025

.SYNOPSIS...
High pressure to our south will build offshore through Sunday
in advance of a dry cold front. Cooler high pressure builds back
in from the northwest early this week, with another quick
moving front pushing through the area by mid-week. Behind this
system, high pressure builds in from the north through the end
of the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 545 PM Saturday...Winds will pick up tonight as a
shortwave trough moves across the area ahead of deeper trough
digging across the upper midwest, which will further pinch the
gradient over ENC. Later tonight, SW winds will gust to 20-30
mph inland and 30-35 mph along the Outer Banks. Keeping things
well mixed overnight will keep lows more mild, dropping to the
upper 50s area wide.

&&

.SHORT TERM /TODAY/...
As of 1 PM Saturday...

Key Messages:

 - Dry cold front passing tomorrow afternoon

 - Fire Weather Watch is in effect for Martin, Pitt, and Greene
   counties Sunday morning through Sunday afternoon (see Fire
   Weather section)

A dry cold front will approach ENC tomorrow, but gusty SW flow ahead
of the front will help send high temps to the mid 70s inland
and upper 60s along the Outer Banks. The front will cross in the
afternoon, veering gusty winds from SW to NW and leaving a
cooler and notably drier airmass in its wake. Fire weather will
be a concern tomorrow, especially across our inland tier of
counties, where winds will gust to 25-35 mph and dews will drop
off quickly behind the front, decreasing RHs to 20-25% (see Fire
Weather section for more details).

&&

.LONG TERM /TONIGHT THROUGH SATURDAY/...
As of 1 PM Saturday...

Key Messages:

 - Moisture starved cold front Tuesday night

 - Pleasant temperatures through the week

 - Stronger frontal system possible late week/early next weekend

Great radiational cooling will take place tomorrow night. Overnight
dews in the mid 20s with light winds and clear skies will leave the
door open for lows to tank farther than currently forecast (upper
30s coastal plain, mid 40s Outer Banks). As the forecast stands,
overnight lows are expected to be at least 15-20 degrees colder
than tonight.

High pressure will build in behind Sunday's FROPA, keeping the
weather dry through the start of the week with highs rebounding to
the upper 50s on Monday and low to mid 60s on Tuesday. Another cold
front will cross ENC Tuesday night, but this one also looks fairly
moisture starved with only slight chance PoPs in the forecast for
northern zones. High pressure will build back in on Wednesday with
temperatures reaching the upper 60s to mid 70s through the rest of
the period. We'll round out the week and start the weekend with a
stronger frontal system that will bring a better chance of rain to
the area (20-25%).

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As of 1230 AM Sunday...

Key Messages

 - LLWS concerns across rtes through 13z

 - Gusty WSW winds around 25-30 kt this morning become NW
   behind a dry cold front this afternoon

 - Crosswind impacts expected at KEWN and KISO behind the front
   this afternoon

VFR conditions will prevail through the TAF period, however
will see increasing WSW flow through this morning ahead of a
dry cold front. A strong low-level jet has developed across rtes
early this morning with KMHX VWP showing 50 kt at 2k ft, which
is producing LLWS concerns at the terminals. LLWS will ease
around 13z as deeper mixing develops but that will bring gusty
WSW winds to the sfc with gusts around 25-30 kt through this
morning. The front is progged to push across rtes early to mid
afternoon with winds becoming NW while continuing to gust around
25-30 kt and could see occasional gusts to 35 kt for a couple
of hours behind the front. Post frontal wind direction will
bring crosswind concerns at EWN runway 4R/22L and the ISO
runway. Moisture is limited with the front and don't expect any
precip and only few-sct clouds around 5k ft. Winds diminish
to less than 10 kt fairly quickly this evening across inland
rtes but will remain elevated along the coast.

Outlook: VFR conditions prevail Sunday night through Tuesday
with high pressure building across the region. A couple of weak
systems transit the area Tuesday night through Thursday that
could bring isolated showers across rtes with lower cigs,
however guidance keeps VFR.

&&

.MARINE...
As of 1 PM Saturday..

Key Messages

 - Deteriorating marine conditions through tomorrow morning

 - Gale Warnings in effect for the coastal waters south of Oregon
   Inlet

 - Small Craft Advisories in effect for all other waters

15-20 kt SW winds will increase to 25-30 kt late tonight/early
Sunday with gusts to 35-40 kt south of Oregon Inlet and 25-30 kt to
the north. Seas will build to 6-10 ft south of Cape Hatteras, 5-9 ft
north of Cape Hatteras, and 4-7 ft across the northern waters. As a
cold front passes tomorrow afternoon, the winds will veer from SW to
NW and briefly decrease to 15-25 kt with gusts to 20-30 kt. A surge
of NW winds will occur Sunday night, ramping winds back up to 20-25
kt with gusts to 30-35 kt. Conditions will improve on Monday
with NW winds decreasing to 10-15 kt and seas subsiding to 3-5
ft by the evening.

Outlook: Winds will be back to the SW late Tuesday before veering to
the NW late Wednesday, and NE on Thursday. A stronger frontal system
is expected late weekend/early weekend.

&&

.FIRE WEATHER...
As of 100 PM Saturday...

Fire Weather Watch now in effect for portions of ENC for Sunday
afternoon.

Breezy southwest winds Sunday morning are expected to flip to
west, then northwest, during the afternoon and early evening
hours as a cold front moves through. Despite higher relative
humidities (RH) in the morning, deepening mixing and an
increasingly downsloped flow along and behind the cold front
appear supportive of several hours of increased fire concerns
for portions of Eastern NC. Just behind the cold front,
especially, RHs are forecast to drop to 20-25%, with deep mixing
supporting sustained winds of 15-20 mph and gusts as high as
25-35 mph. A Fire Weather Watch has been issued for the areas
with the longest duration of breezy winds and low RH. It should
be noted that this watch not only accounts for wind and RH, but
also for the wind shift with the cold front and ongoing moderate
to severe drought conditions. Surrounding the watch area, an
Increased Fire Danger Statement may be necessary pending future
collaboration with the NCFS.

Additional fire weather concerns are possible next week with
the passage of a couple of mostly dry cold fronts.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Fire Weather Watch from 11 AM EST this morning through this
     afternoon for NCZ029-044-079.
MARINE...Small Craft Advisory until 4 AM EST Monday for AMZ131-230-231.
     Small Craft Advisory until 6 AM EST Monday for AMZ135.
     Small Craft Advisory until 10 AM EST this morning for AMZ136-
     137.
     Small Craft Advisory until noon EST Monday for AMZ150.
     Gale Warning until 1 PM EST this afternoon for AMZ152-154-156-
     158.

&&

SYNOPSIS...MHX
NEAR TERM...OJC
SHORT TERM...OJC
LONG TERM...ZC
AVIATION...SK
MARINE...OJC
FIRE WEATHER...MHX
Hazardous weather outlook, Nov 15, 9:25 PM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
925 PM EST Sat Nov 15 2025

NCZ029-044-079-170230-
Martin-Pitt-Greene-
925 PM EST Sat Nov 15 2025

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Fire Weather Watch.

Gusty winds, dry air, ongoing drought conditions, and a wind shift
with a cold front will lead to the potential for dangerous fire
conditions on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045-046-080-090>092-193-170230-
Washington-Tyrrell-Beaufort-Duplin-Lenoir-Jones-Northern Craven-
925 PM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Gusty winds, dry air, ongoing drought conditions, and a wind shift
with a cold front will lead to elevated fire weather concerns on
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ047-081-094-194>196-198-199-203>205-170230-
Mainland Dare-Mainland Hyde-Pamlico-Southern Craven-West Carteret-
East Carteret-Inland Onslow-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
925 PM EST Sat Nov 15 2025

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in North Carolina, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.